Alert archive / California / Snow Advisories in 2007
Snow Advisory 3, NWS San Diego, CA
NWS San Diego, CA issued this snow advisory at Apr 19, 2007, 9:01 PM PDT for 4 counties in California. It took effect at Apr 20, 2007, 8:22 AM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2007, 9:01 PM PDT (04:01 UTC)
- In effect from
- Apr 20, 2007, 8:22 AM PDT
- Expired
- Apr 21, 2007, 12:00 AM PDT
- In force
- 16 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 4.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1792 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KSGX 200401 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 901 PM PDT THU APR 19 2007 ...SPRING STORM WILL BRING WIND...RAIN AND MOUNTAIN SNOW... .STRONG LOW PRESSURE WILL SWEEP ACROSS SOUTHERN CALIFORNIA FRIDAY. COLD AIR ASSOCIATED WITH THIS WINTER-LIKE STORM WILL LOWER SNOW LEVELS TO 5500 FEET FOR SEVERAL HOURS FRIDAY AFTERNOON AND EVENING. PERIODS OF MODERATE TO HEAVY SNOW BURSTS WILL RESULT IN WINTRY CONDITIONS AT TIMES...AND SEVERAL INCHES OF SNOW ARE EXPECTED ABOVE 6000 FEET. CAZ055-201615- /O.NEW.KSGX.SN.Y.0003.070420T1600Z-070421T0700Z/ SAN BERNARDINO COUNTY MOUNTAINS- 901 PM PDT THU APR 19 2007 ...SNOW ADVISORY IN EFFECT FROM 9 AM FRIDAY TO MIDNIGHT PDT FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 AM FRIDAY TO MIDNIGHT PDT FRIDAY NIGHT. A STRONG...FAST MOVING COLD FRONT WILL BRING PERIODS OF MODERATE TO HEAVY SNOW SHOWERS FRIDAY AFTERNOON AND EVENING. THE SNOW LEVEL WILL LOWER TO 5500 FEET BY AFTERNOON...AND 3 TO 6 INCHES OF HEAVY...WET SNOW IS POSSIBLE ABOVE 6000 FEET. MOTORISTS TRAVELING IN THE MOUNTAINS FRIDAY AFTERNOON AND EVENING SHOULD BE PREPARED FOR WINTRY WEATHER. THE STORM WILL MOVE QUICKLY OUT OF THE AREA FRIDAY NIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CAZ056-201615- /O.NEW.KSGX.SN.Y.0003.070420T2100Z-070421T0900Z/ RIVERSIDE COUNTY MOUNTAINS- 901 PM PDT THU APR 19 2007 ...SNOW ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 2 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO 2 AM PDT SATURDAY. A STRONG...FAST MOVING COLD FRONT WILL BRING PERIODS OF MODERATE TO HEAVY SNOW SHOWERS LATE FRIDAY AFTERNOON AND EVENING. THE SNOW LEVEL WILL LOWER TO 5500 FEET BY LATE AFTERNOON...WITH 3 TO 6 INCHES OF HEAVY...WET SNOW POSSIBLE ABOVE 6000 FEET. MOTORISTS TRAVELING IN THE RIVERSIDE COUNTY MOUNTAINS LATE FRIDAY AFTERNOON AND FRIDAY NIGHT SHOULD BE PREPARED FOR WINTRY WEATHER. THE STORM WILL MOVE QUICKLY OUT OF THE AREA FRIDAY NIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MOEDE
4 follow-up statements
000 WWUS46 KSGX 201127 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 427 AM PDT FRI APR 20 2007 ...SNOW ADVISORY THIS AFTERNOON AND EVENING FOR THE MOUNTAINS OF SAN BERNARDINO AND RIVERSIDE COUNTIES... .A LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHERN CALIFORNIA THROUGH TONIGHT BRINGING SEVERAL INCHES OF SNOWFALL TO THE HIGHER ELEVATIONS. CAZ055-056-201900- /O.EXT.KSGX.SN.Y.0003.070420T1900Z-070421T0700Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 427 AM PDT FRI APR 20 2007 ...SNOW ADVISORY NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT TONIGHT... THE SNOW ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT TONIGHT. LIGHTER PRECIPITATION MAY GRADUALLY DEVELOP THIS MORNING. A PERIOD OF BRIEF MODERATE TO LOCALLY HEAVY PRECIPITATION IS EXPECTED WITH THE PASSAGE OF THE COLD FRONT THIS AFTERNOON. POST FRONTAL SHOWERS WILL DECREASE THIS EVENING...ENDING LATE TONIGHT. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THE SNOW LEVEL WILL LOWER TO BETWEEN 5000 AND 6000 FEET THIS AFTERNOON AND TONIGHT. SNOWFALL OF 4 TO 8 INCHES IS POSSIBLE ABOVE 6000 FEET WITH SNOWFALL AROUND ONE FOOT POSSIBLE AT THE HIGHEST ELEVATIONS. MOST OF THIS SNOWFALL IS EXPECTED FOR THIS AFTERNOON THROUGH EARLY EVENING. WINDS WILL GUST TO 35 MPH AT TIMES WITH SOME BLOWING AND DRIFTING OF SNOW POSSIBLE. AREAS OF FOG AND BLOWING SNOW MAY REDUCE VISIBILITIES TO NEAR ZERO AT TIMES...MAINLY THIS AFTERNOON AND EARLY EVENING. RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS DUE TO SLICK ROADS. IF POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. FOR ROAD CONDITION INFORMATION IN CALIFORNIA...DIAL 8 0 0 4 2 7 7 6 2 3 IF INSIDE CALIFORNIA OR 9 1 6 4 5 5 7 6 2 3 IF OUTSIDE CALIFORNIA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MARTIN
000 WWUS46 KSGX 201522 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 822 AM PDT FRI APR 20 2007 ...SNOW ADVISORY THIS AFTERNOON AND EVENING FOR THE MOUNTAINS OF SAN BERNARDINO AND RIVERSIDE COUNTIES... .A LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHERN CALIFORNIA THROUGH TONIGHT BRINGING SEVERAL INCHES OF SNOWFALL TO THE HIGHER ELEVATIONS. CAZ057-058-202330- /O.EXA.KSGX.SN.Y.0003.070420T1900Z-070421T0700Z/ SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 822 AM PDT FRI APR 20 2007 ...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT TONIGHT FORE ELEVATIONS ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT TONIGHT. A PERIOD OF MODERATE TO LOCALLY HEAVY PRECIPITATION IS EXPECTED WITH THE PASSAGE OF THE COLD FRONT THIS AFTERNOON AND EVENING. THE SNOW LEVEL WILL BE LOWERING TO AROUND 4500 FEET. SNOWFALL AMOUNTS BETWEEN 4 AND 7 INCHES ARE EXPECTED AT ELEVATIONS ABOVE 5000 FEET. A MIXTURE OF RAIN...SNOW...AND FOG IS EXPECTED IN THE PASSES AND VISIBILITY MAY BE NEAR ZERO DURING THE AFTERNOON AND EVENING COMMUTE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. IF POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. FOR ROAD CONDITION INFORMATION IN CALIFORNIA... DIAL 8 0 0 4 2 7 7 6 2 3 IF INSIDE CALIFORNIA OR 9 1 6 4 5 5 7 6 2 3 IF OUTSIDE CALIFORNIA. $$ CAZ055-056-202330- /O.CON.KSGX.SN.Y.0003.070420T1900Z-070421T0700Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 822 AM PDT FRI APR 20 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT TONIGHT. LIGHT SNOW IS FALLING AT THE 5000 FOOT LEVEL. MODERATE TO LOCALLY HEAVY SNOW IS EXPECTED FROM NOON THROUGH THIS EVENING. THE SNOW LEVEL WILL LOWER TO AROUND 4500 FEET DURING THE AFTERNOON. SNOWFALL AMOUNTS 4 TO 8 INCHES ARE POSSIBLE BETWEEN 5000 AND 7000 FEET WITH AROUND AT HIGHER ELEVATIONS. IN THE CAJON PASS A MIXTURE OF RAIN...SNOW AND FOG IS LIKELY WITH SNOWFALL AMOUNTS AROUND 2 INCHES AND VISIBILITY NEAR ZERO AT TIMES...DURING THE AFTERNOON AND EVENING COMMUTE. RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS DUE TO SLICK ROADS. IF POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. FOR ROAD CONDITION INFORMATION IN CALIFORNIA...DIAL 8 0 0 4 2 7 7 6 2 3 IF INSIDE CALIFORNIA OR 9 1 6 4 5 5 7 6 2 3 IF OUTSIDE CALIFORNIA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BALFOUR
000 WWUS46 KSGX 202300 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT FRI APR 20 2007 ...SNOW ADVISORY THIS EVENING FOR THE SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS... .A LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHERN CALIFORNIA TONIGHT BRINGING SEVERAL INCHES OF SNOWFALL TO THE HIGHER ELEVATIONS. CAZ057-210000- /O.CAN.KSGX.SN.Y.0003.000000T0000Z-070421T0700Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 400 PM PDT FRI APR 20 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELED THE SNOW ADVISORY FOR THE SANTA ANA MOUNTAINS. TEMPERATURES ARE NOT COLD ENOUGH TO GENERATE SIGNIFICANT SNOW AMOUNTS. $$ CAZ055-056-210700- /O.CON.KSGX.SN.Y.0003.000000T0000Z-070421T0700Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 400 PM PDT FRI APR 20 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... LIGHT SNOW CONTINUED TO FALL AT THE 5000 FOOT LEVEL. MODERATE TO LOCALLY HEAVY SNOW WILL CONTINUE THROUGH THE EVENING...ALTHOUGH IT WILL TAPER OFF IN SAN BERNARDINO COUNTY AS THE STORM BEGINS TO MOVE EAST. TOTAL SNOWFALL AMOUNTS FROM 4 TO 8 INCHES ARE POSSIBLE BETWEEN 5000 AND 8000 FEET. IN THE CAJON PASS A MIXTURE OF RAIN...SNOW AND FOG IS LIKELY WITH SNOWFALL AMOUNTS AROUND 2 INCHES AND VISIBILITY NEAR ZERO AT TIMES IN FOG...RAIN AND SNOW...DURING THE AFTERNOON AND EVENING COMMUTE. RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS DUE TO SLICK ROADS. IF POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. FOR ROAD CONDITION INFORMATION IN CALIFORNIA...DIAL 8 0 0 4 2 7 7 6 2 3 IF INSIDE CALIFORNIA OR 9 1 6 4 5 5 7 6 2 3 IF OUTSIDE CALIFORNIA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CAZ058-210700- /O.CON.KSGX.SN.Y.0003.000000T0000Z-070421T0700Z/ SAN DIEGO COUNTY MOUNTAINS- 400 PM PDT FRI APR 20 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... MODERATE TO LOCALLY HEAVY RAIN AND SNOW WILL ACCOMPANY THE PASSAGE OF A STRONG COLD FRONT BETWEEN 4 PM AND 7 PM. A MIXTURE OF RAIN...SNOW...AND FOG IS EXPECTED IN THE PASSES AND VISIBILITY MAY BE NEAR ZERO DURING THE EVENING COMMUTE. SNOWFALL AMOUNTS BETWEEN 4 AND 7 INCHES ARE EXPECTED AT ELEVATIONS ABOVE 5000 FEET. THE SNOW WILL TAPER OFF WITH THE PASSAGE OF THE COLD FRONT THIS EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. IF POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. FOR ROAD CONDITION INFORMATION IN CALIFORNIA... DIAL 8 0 0 4 2 7 7 6 2 3 IF INSIDE CALIFORNIA OR 9 1 6 4 5 5 7 6 2 3 IF OUTSIDE CALIFORNIA. $$ MOEDE
000 WWUS46 KSGX 210418 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 918 PM PDT FRI APR 20 2007 ...THE SNOW ADVISORY CONTINUES UNTIL MIDNIGHT FOR THE SAN DIEGO COUNTY MOUNTAINS... .SNOW ADVISORY CANCELED FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS. CAZ055-056-210530- /O.CAN.KSGX.SN.Y.0003.000000T0000Z-070421T0700Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 918 PM PDT FRI APR 20 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELED THE SNOW ADVISORY. A FEW SNOW SHOWERS MAY LINGER OVERNIGHT BUT SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED. $$ CAZ058-210700- /O.CON.KSGX.SN.Y.0003.000000T0000Z-070421T0700Z/ SAN DIEGO COUNTY MOUNTAINS- 918 PM PDT FRI APR 20 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... SNOW SHOWERS WILL CONTINUE THROUGH MIDNIGHT IN THE SAN DIEGO COUNTY MOUNTAINS WITH AN ADDITIONAL INCH OR TWO POSSIBLE...MAINLY SOUTH OF JULIAN. THE SNOW WILL TAPER OFF AFTER MIDNIGHT. DENSE FOG...GUSTY WINDS AND ICY ROADS ARE LIKELY ABOVE 4000 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. IF POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. FOR ROAD CONDITION INFORMATION IN CALIFORNIA... DIAL 8 0 0 4 2 7 7 6 2 3 IF INSIDE CALIFORNIA OR 9 1 6 4 5 5 7 6 2 3 IF OUTSIDE CALIFORNIA. $$ MOEDE
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this snow advisory went out at Apr 19, 2:00 PM PDT, 7 hours 1 minute earlier.
Area forecast discussion, Apr 19, 2:00 PM PDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT THU APR 19 2007 .SYNOPSIS... CLOUDS WILL RETURN TONIGHT AHEAD OF A STRONG TROUGH OF LOW PRESSURE. THIS TROUGH WILL BRING GUSTY SOUTHWEST WINDS FRIDAY ALONG WITH RAIN AND MOUNTAIN SNOW THROUGH FRIDAY NIGHT. ANOTHER TROUGH WILL MOVE ACROSS THE AREA LATE SUNDAY AND MONDAY FOR MORE STRONG WINDS AND COOL WEATHER. DRIER AND MUCH WARMER WEATHER IS EXPECTED NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... PRESSURE GRADIENTS HAVE REVERSED TO ONSHORE AND EXPECTED TO INCREASE TO AROUND 6 MB THIS EVENING. THIS SHOULD BRING THE MARINE LAYER BACK TO THE COAST AND LOWER INLAND VALLEYS SHORTLY AFTER SUNSET. BASED ON MODEL CROSS SECTIONS...MARINE LAYER WILL DEEPEN FROM 800 FEET THIS EVENING TO 3600 FEET BY 500 AM FRIDAY MORNING. BY THIS TIME COLD AIR AND MOISTURE ADVECTION ALOFT AHEAD OF THE TROUGH WILL HAVE BROUGHT THE AIR MASS ABOVE 5000 FEET CLOSE TO SATURATION. UPSLOPE FLOW AND CONTINUED LIFTING AND COOLING ALOFT AHEAD OF TROUGH SHOULD CAUSE RAIN FRIDAY MORNING...BEGINNING OVER SOUTHWEST SAN BERNARDINO AND ORANGE COUNTIES AND SPREADING SOUTHEAST INTO WESTERN RIVERSIDE AND SAN DIEGO BY LATE MORNING. TRACK OF TROUGH/UPPER LOW ALONG COAST FRIDAY AND INLAND ACROSS FORECAST AREA FRIDAY NIGHT IS SIMILAR TO LAST SEVERAL SYSTEMS. CONFLICTING GUIDANCE ON QPF AMOUNTS AND UNABLE TO RESOLVE SO KEPT INHERITED POPS AND QPF AMOUNTS...A QUARTER TO A THIRD INCH FROM COAST TO VALLEYS AND AROUND A HALF INCH COASTAL SLOPES AND A FEW HUNDREDTHS OVER DESERT FLOORS. LIFTED INDICES DO NOT GO NEGATIVE OR CAPE INCREASE ABOVE 250 J/KG OVER FORECAST AREA UNTIL FRIDAY EVENING AND THEN ONLY BRIEFLY. DROPPED THREAT OF THUNDERSTORMS FRIDAY AFTERNOON BUT KEPT SLIGHT CHANCE OF THUNDERSTORMS WITH SMALL HAIL FRIDAY NIGHT FOR MOST AREAS. TEMPORARY RIDGING ON SATURDAY NOT STRONG ENOUGH TO COMPLETELY DRY OUT AIR MASS BELOW 10000 FEET. THE 12Z GFS IS A LITTLE STRONGER AND DEEPER THAN PREVIOUS RUN WITH THE SECOND TROUGH MOVING INLAND ON SUNDAY BUT TRACK IS STILL NORTH OF AREA. PRECIPITATION COULD BEGIN SUNDAY AFTERNOON IN MOUNTAINS AS MID CLOUD LAYER LOWERS...BUT PRECIPITATION OVER VALLEYS AND COASTAL PLAIN EXPECTED TO BE DELAYED UNTIL SUNDAY NIGHT AND WILL BE CONTINGENT ON DEEP MARINE LAYER BEING IN PLACE AND A SHORT WAVE ROTATING AROUND THE LOW MAKING IT OVER THE MOUNTAINS. COOL AND MOIST NORTHWEST FLOW LINGERING OVER AREA ON MONDAY AS LOW TRACKS ACROSS UTAH. DRYING NORTHERLY FLOW MONDAY NIGHT INTO TUESDAY FOLLOWED BY HIGH PRESSURE RIDGE MOVING ACROSS AREA FOR REMAINDER OF NEXT WEEK. && .FIRE WEATHER... MARGINAL TO CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE FOR REMAINDER OF AFTERNOON. HUMIDITY WILL BE BETWEEN 5 AND 15 PERCENT AND WINDS WILL SHIFT TO SOUTHWEST AND GUST 15 TO 25 MPH DURING LATE AFTERNOON AND EVENING. && .AVIATION... 191945Z...LATE MORNING ACARS SOUNDINGS INDICATE THE MARINE LAYER DEPTH HAD RISEN TO AROUND 1500 FEET. A COASTAL EDDY WILL HELP DEEPEN THE MARINE LAYER FURTHER THROUGH THE NIGHT. STRATUS SHOULD DEVELOP ALONG THE COAST THIS EVENING THEN PUSH INLAND INTO THE VALLEYS AFTER MIDNIGHT. BASES OF THE STRATUS SHOULD BE AROUND 1000 TO 1500 FEET MSL INITIALLY THEN RISE TO BETWEEN 1500 AND 2000 FEET MSL OVERNIGHT. BROKEN TO OVERCAST CONDITIONS ARE EXPECTED TO CONTINUE DURING THE DAY ON FRIDAY AS A COLD FRONT MOVING SOUTHEAST FROM CENTRAL CALIFORNIA MOVES INTO THE AREA. PRECIPITATION AHEAD OF AND ASSOCIATED WITH THE FRONT SHOULD RESULT IN SOME VISIBILITY RESTRICTIONS AT TIMES. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC/FIRE WEATHER...BALFOUR AVIATION/MARINE.......HORTON NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Apr 19, 4:00 PM PDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT THU APR 19 2007 CAZ042-043-048-050-055-056-057-058-060-061-062-PZZ750-PZZ775-201200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 PM PDT THU APR 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY. A STRONG SPRING STORM WILL BRING RAIN AND MOUNTAIN SNOW FRIDAY AND FRIDAY NIGHT BEFORE MOVING EAST SATURDAY. ANOTHER LOW PRESSURE TROUGH ARRIVES SUNDAY. THIS THOUGH WONT BRING NEARLY AS MUCH RAIN BUT IT BRING STRONG...GUSTY WINDS SUNDAY AFTERNOON THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
In the hours before
Special weather statement, Apr 19, 5:25 PM PDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 525 PM PDT THU APR 19 2007 CAZ042-043-048-050-055>058-060>062-201200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 525 PM PDT THU APR 19 2007 A STRONG...LATE SEASON STORM WILL BRING RAIN AND MOUNTAIN SNOW TO SOUTHERN CALIFORNIA FRIDAY AND FRIDAY NIGHT. THIS STORM HAS ABUNDANT MOISTURE TO WORK WITH...SOMETHING THAT HAS BEEN ABSENT WITH MOST OF OUR WINTER STORMS THIS YEAR. RAIN COULD START AS EARLY AS FRIDAY MORNING IN ORANGE AND SAN BERNARDINO COUNTIES...THEN SPREAD SOUTHEAST DURING THE DAY AND REACH SAN DIEGO COUNTY IN THE AFTERNOON. BARRING A COMPLETE COLLAPSE OF THIS STORM...IT SHOULD BE A SIGNIFICANT RAINMAKER. SEVERAL HOURS OF LIGHT TO MODERATE RAIN ARE LIKELY ALONG AND AHEAD OF THE COLD FRONT. STRONG UPPER LEVEL DYNAMICS AND COLD AIR ALOFT WILL DESTABILIZE THE ATMOSPHERE AND BRING LOCALLY HEAVY RAIN AND ISOLATED THUNDERSTORMS. RAIN AMOUNTS WEST OF THE MOUNTAINS WILL RANGE FROM ONE THIRD TO TWO THIRDS OF AN INCH. A TENTH TO A QUARTER INCH IS EXPECTED IN THE DESERTS. HIGHEST RAIN TOTALS WILL OCCUR IN THE MOUNTAINS WHERE AN INCH IS FORECAST FOR MOST AREAS ABOVE 4000 FEET. STRONG LOW LEVEL SOUTHERLY FLOW AHEAD OF THE COLD FRONT WILL ENHANCE RAINFALL RATES ON THE SOUTHWEST FACING MOUNTAIN SLOPES WHERE ONE TO TWO INCHES ARE EXPECTED. THESE HEAVIER RAINFALL RATES WILL INCREASE THE THREAT FOR MUD AND DEBRIS FLOWS IN THE RECENT BURN AREAS...NAMELY...THE WINDY RIDGE FIRE IN ORANGE COUNTY AND THE LAS FLORES FIRE ON THE NORTH SLOPES OF THE SAN BERNARDINO MOUNTAINS. THE LOW WILL MOVE SOUTHEAST ACROSS THE REGION FRIDAY NIGHT WITH THE RAIN WILL TURN TO SHOWERS AFTER THE COLD FRONT PASSES. SNOW LEVELS WILL LOWER TO BETWEEN 5000 AND 5500 FEET FRIDAY WITH SEVERAL INCHES ON ACCUMULATION AT THE RESORT LEVELS. TRAVELERS AND RESIDENTS ACROSS SOUTHERN CALIFORNIA SHOULD MONITOR THE LATEST STATEMENTS AND FORECASTS ON THIS DEVELOPING LATE SEASON STORM. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:19 AM PDT | Marine Weather Statement | SGX | 12 hr |
Nearby
Snow Advisories in California, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.